Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 114, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 29, 2009, 11:26 PM CDT for 5 counties in Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2009, 11:26 PM CDT (04:26 UTC)
- Expired
- Jul 30, 2009, 5:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Howell County, MO, Shannon County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 179 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1062 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 300426
FFWSGF
MOC067-091-203-215-229-301000-
/O.NEW.KSGF.FF.W.0114.090730T0426Z-090730T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 PM CDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SHANNON COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHEASTERN DOUGLAS COUNTY IN SOUTHWEST MISSOURI...
NORTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 500 AM CDT.
* AT 1122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAVE OCCURRED
ACROSS PORTIONS OF THE WARNED AREA WHICH COULD LEAD TO FLASH
FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE H...3 MILES EAST OF WINONA...
ROUTE H AT ROCKY CREEK 6 MILES NORTHEAST OF WINONA...
ROUTE H AT THOMAS HOLLOW 8 MILES NORTHEAST OF WINONA...
ROUTE Y...4 MILES NORTHWEST OF MOUNTAIN VIEW...
ROUTE U...6 MILES EAST OF WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3710 9105 3708 9122 3695 9124 3694 9235
3732 9234 3729 9116 3726 9116 3726 9113
3719 9112
$$
LINDENBERG1 follow-up statement
000
WGUS73 KSGF 300959
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT THU JUL 30 2009
MOC067-091-203-215-229-301005-
/O.EXP.KSGF.FF.W.0114.000000T0000Z-090730T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHANNON MO-WRIGHT MO-TEXAS MO-DOUGLAS MO-HOWELL MO-
459 AM CDT THU JUL 30 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 AM CDT FOR CENTRAL
SHANNON...NORTHEASTERN DOUGLAS...NORTHERN HOWELL...SOUTHEASTERN
WRIGHT AND SOUTHERN TEXAS COUNTIES...
A FLOOD ADVISORY HAS BEEN ISSUED UNTIL 1000 AM CDT FOR CENTRAL
SHANNON COUNTY AND SOUTHEASTERN TEXAS COUNTY FOR EXCESS RUNOFF
THAT COULD CAUSE MINOR FLOODING.
EXCESS RUNOFF FROM PREVIOUS HEAVY RAIN HAS ENDED ACROSS PORTIONS OF
THE WARNED AREA. STREAMS AND CREEKS IN PORTIONS OF THE WARNED AREA HAVE
RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3710 9105 3708 9122 3695 9124 3694 9235
3732 9234 3729 9116 3726 9116 3726 9113
3719 9112
$$
ANGLEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 6:08 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jul 29, 6:08 PM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT WED JUL 29 2009
...UPDATE TO AVIATION...
.DISCUSSION...
NO CHANGE IN THE LARGE SCALE PATTERN IS EXPECTED THROUGH NEXT WEEK
AS A STRONG POSITIVE HEIGHT ANOMALY REMAINS ENTRENCHED NEAR THE
PACIFIC NORTHWEST COAST. THIS WILL KEEP THE RATHER ACTIVE NORTHWEST
FLOW GOING ACROSS THE CENTRAL UNITED STATES. POPS THEREFORE
CONTINUE TO BE THE MAIN FORECAST CONCERN FOR THE NEXT SEVEN DAYS.
TONIGHT AND THURSDAY...STRONG SHORT WAVE ENERGY WILL DIVE
SOUTHEAST ACROSS THE DAKOTAS INTO THE GREAT LAKES. WEAKER SHORT
WAVE ENERGY WILL ALSO TRAVERSE FROM THE SOUTHERN PLAINS INTO THE
LOWER MISSISSIPPI VALLEY. AT THE SURFACE...A STATIONARY FRONT
ACROSS SOUTHERN MISSOURI AND NORTHERN ARKANSAS WILL SLOWLY RETREAT
NORTH TONIGHT. MEANWHILE...A COLD FRONT ASSOCIATED WITH THE
NORTHERN STREAM SHORT WAVE ENERGY WILL PUSH ACROSS THE OZARKS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS OKLAHOMA
LATE THIS AFTERNOON AND THIS EVENING...AND SPREAD INTO SOUTHERN
MISSOURI. THE BEST CHANCE FOR STORMS WILL BE ACROSS SOUTH CENTRAL
MISSOURI WHERE LOW LEVEL MOISTURE CONVERGENCE WILL BE STRONGEST.
ADDITIONAL ACTIVITY WILL THEN LIKELY DEVELOP EITHER LATE TONIGHT
OR EARLY THURSDAY MORNING AS THE COLD FRONT PUSHES IN FROM THE
WEST. THE OVERALL SEVERE THREAT CONTINUES TO LOOK LOW AS THE FRONT
WILL BE CROSSING THE AREA MAINLY DURING THE MORNING. WE COULD
STILL SEE SOME GUSTY WINDS AND SMALL HAIL WITH THE ELEVATED
ACTIVITY TONIGHT...AND WITH THE STORMS ON THURSDAY. LOCALLY HEAVY
RAINFALL WILL ALSO BE A CONCERN...ESPECIALLY ACROSS SOUTH CENTRAL
MISSOURI AS MULTIPLE ROUNDS OF CONVECTION WILL BE POSSIBLE.
TEMPERATURES ON THURSDAY WILL BE WELL BELOW NORMAL AS HIGHS
STRUGGLE TO REACH THE 80 DEGREE MARK.
THURSDAY NIGHT THROUGH FRIDAY NIGHT...SURFACE HIGH PRESSURE WILL
BUILD INTO THE REGION WITH THAT FRONT DRIVING SOUTH TOWARDS THE
RED RIVER. BESIDES A LEFT OVER SHOWER OR STORM ACROSS SOUTH
CENTRAL MISSOURI THURSDAY EVENING...WE ARE LOOKING AT A QUIET
PERIOD. TEMPERATURES WILL CONTINUE TO BE BELOW NORMAL WITH HIGHS
ON FRIDAY ONLY MANAGING THE LOWER AND MIDDLE 80S.
THIS WEEKEND INTO EARLY NEXT WEEK...THE NEXT UPPER LEVEL SHORT
WAVE TROUGH AND SURFACE FRONT SHOULD ARRIVE IN THE SATURDAY OR
SATURDAY NIGHT TIME PERIOD. HAVE THEREFORE RAISED POPS INTO THE
MIDDLE CHANCE CATEGORY. SUNDAY IS LOOKING DRY FOR NOW. CONFIDENCE
THEN DECREASES IN THE SYNOPTIC SCALE PATTERN ONCE WE GET INTO
EARLY NEXT WEEK. KEPT POPS IN THE SLIGHT CHANCE RANGE FOR NOW
UNTIL WE CAN GET A BETTER HANDLE ON THESE FEATURES.
SCHAUMANN
&&
.AVIATION...
FOR THE 00Z TAFS...SCATTERED CONVECTION OCCURRING ALONG THE MO/AR
BORDER COUNTIES AND WILL PROBABLY AFFECT THE BBG TERMINAL DURING
THE EVENING AT OVER THE NEXT FEW HOURS. HAVE INCLUDED A VCTS AND
CB WORDING FOR THE BBG SITE THROUGH 06Z. COULD SEE SOME MVFR/IFR
CEILINGS TONIGHT...MOST LIKELY AT BBG AND SGF AS SURFACE COLD
FRONT APPROACHES FROM THE WEST. SCATTERED CONVECTION WILL BE
POSSIBLE OVERNIGHT AND INTO THURSDAY MORNING AT ALL 3 FORECAST POINTS.
LINDENBERG
&&
.CLIMATE...
SEVERAL OF THE OFFICIAL OBSERVATION SITES ACROSS THE MISSOURI
OZARKS WILL OBSERVE A TOP TEN COOLEST JULY ON RECORD. HERE ARE
THE CURRENT TOP TEN COOLEST AVERAGE TEMPERATURES FOR JULY WITH THE
PROJECTED AVERAGE TEMPERATURE FOR THIS JULY.
SGF JLN VIH UNO
1 71.7 (1950) 72.6 (1950) 72.8 (1950) 73.5 (1950)
2 71.9 (1905) 74.6 (1967) 73.9 (1967) 74.1 (1967)
3 72.9 (1906) 75.8 (1960) 74.2 (2004) 74.4 (2004)
4 73.2 (1924) 76.0 (1904) 74.5 (1958) 74.8 (1959)
5 73.5 (1967) 76.0 (1959) 74.7 (1960) 74.8 (2007)
6 73.9 (1915) 76.6 (1992) 75.0 (1971) 75.0 (1972)
7 74.3 (1947) 76.6 (2004) 75.5 (1959) 75.2 (1971)
8 74.3 (1904) 76.8 (1971) 75.5 (1961) 75.2 (1960)
9 74.4 (1959) 76.9 (1976) 75.6 (1994) 75.3 (1994)
10 74.5 (2004) 77.0 (1989) 75.8 (1965) 75.4 (1989)
FORECAST 74.4 76.3 72.7 74.2
THE FORECAST VALUES ARE BASED OFF OF TEMPERATURES THAT HAVE BEEN
OBSERVED THROUGH JULY 28TH ALONG WITH THE FORECAST VALUES FROM
JULY 29TH THROUGH JULY 31ST. THE FORECAST USED WAS ISSUED AT 4
AM...JULY 28TH.
SPRINGFIELD WILL COME VERY CLOSE TO OBSERVING A TOP TEN COOLEST
JULY. THERE IS HIGH CONFIDENCE THAT JOPLIN...ROLLA/VICHY AND WEST
PLAINS WILL OBSERVE A TOP TEN COOLEST JULY ON RECORD. BASED ON
THE CURRENT FORECAST...ROLLA/VICHY WILL COME VERY CLOSE TO THEIR
COOLEST JULY ON RECORD.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&Hazardous weather outlook, Jul 29, 7:58 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 758 PM CDT WED JUL 29 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-310100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 758 PM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WIDELY SCATTERED THUNDERSTORMS WILL BE EMBEDDED WITHIN A BAND OF SHOWERS ACROSS SOUTHERN MISSOURI THIS EVENING. COVERAGE OF THIS AREA OF RAINFALL WILL INCREASE THIS EVENING. HEAVY RAIN WILL BE THE MAIN WEATHER HAZARD EXPECTED AND COULD LEAD TO ISOLATED FLOODING. MORE THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT AS A COLD FRONT MOVES INTO THE AREA FROM THE WEST. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE POSSIBLE AS A COLD FRONT MOVES THROUGH THE AREA ON THURSDAY. AT THIS TIME...THE THREAT FOR SEVERE THUNDERSTORMS IS LOW. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE THE MAIN THREATS...ESPECIALLY SOUTH OF INTERSTATE 44. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS SOUTH CENTRAL MISSOURI. THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) LINDENBERG
In the hours before
Special weather statement, Jul 29, 9:29 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 929 PM CDT WED JUL 29 2009 MOZ090-091-095-300330- GREENE MO-WEBSTER MO-CHRISTIAN MO- 929 PM CDT WED JUL 29 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTH CENTRAL CHRISTIAN... SOUTHEASTERN GREENE AND SOUTHWESTERN WEBSTER COUNTIES UNTIL 1030 PM CDT... AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SOUTHERN SPRINGFIELD...OR 6 MILES NORTHEAST OF NIXA...MOVING NORTHEAST AT 15 MPH. WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE DIGGINS...FORDLAND...FREMONT HILLS...GALLOWAY...MARSHFIELD...NIXA...NORTHVIEW...ROGERSVILLE... STRAFFORD...EAST SPRINGFIELD AND TURNERS. INTERSTATE 44 BETWEEN MILE MARKERS 81 AND 102 WILL ALSO BE IMPACTED BY THIS STORM. PEOPLE IN NORTHERN CHRISTIAN...SOUTHEASTERN GREENE AND SOUTHWESTERN WEBSTER COUNTIES...INCLUDING SPRINGFIELD AND ROGERSVILLE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LINDENBERG
Local storm report, Jul 29, 9:50 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM FLOOD 2 SE SPRINGFIELD 37.18N 93.26W
07/29/2009 GREENE MO NWS EMPLOYEE
STREET FLOODING IN SOUTHEAST SPRINGFIELD.
&&
BARJENBRUCHLocal storm report, Jul 29, 9:54 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
954 PM CDT WED JUL 29 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 3 SSE SPRINGFIELD 37.16N 93.27W
07/29/2009 E0.25 INCH GREENE MO PUBLIC
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 9:38 PM CDT | Areal Flood Advisory | SGF | Christian, Greene | 6 hr |
| Jul 30, 4:54 AM CDT | Areal Flood Advisory | SGF | Shannon, Texas | 5 hr |
| Jul 30, 8:25 AM CDT | Flash Flood Warning | SGF | Newton | 2 hr |
| Jul 30, 1:24 PM CDT | Flash Flood Warning | SGF | Shannon | 5 hr |
| Jul 30, 1:52 PM CDT | Flash Flood Warning | SGF | Howell, Oregon | 4 hr |
| Jul 30, 5:57 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.